Alert archive / Missouri / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 6, NWS Kansas City, MO

March 12, 2006Carroll County, Ray County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Mar 12, 2006, 9:23 AM CST for Carroll County, Ray County, Missouri. It was in force for 37 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 12, 2006, 9:23 AM CST (15:23 UTC)
Expired
Mar 12, 2006, 10:00 AM CST
In force
37 min
Issued by
NWS Kansas City, MO
Area
Counties, with a storm outline in the text

Counties Carroll County, MO, Ray County, MO

The radar

The Pleasant Hill radar (KEAX), 72 km from the middle of the area, began a volume at 15:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 12, 9:25 AM CSTHAIL 1.753 N Richmond, MOAT B HWY AND 13 HWY.
Mar 12, 9:44 AM CSTTORNADONorborne, MODELAYED REPORT DAMAGE FROM NORBORNE TO JUST W OF CARROLLTON. NUMEROUS TREES UPROOTED AND TRAILER DESTROYED W OF CARROLLTON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 3.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2006-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2006-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 622 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1452 m above ground
0-6 km bulk shear
93 kt
0-1 km storm-relative helicity
622 m²/s²
0-3 km storm-relative helicity
826 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 121523
SVREAX
MOC033-177-121600-
/O.NEW.KEAX.SV.W.0006.060312T1523Z-060312T1600Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
923 AM CST SUN MAR 12 2006

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN RAY COUNTY IN WEST CENTRAL MISSOURI
  WESTERN CARROLL COUNTY IN NORTH CENTRAL MISSOURI

* UNTIL 1000 AM CST

* AT 922 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
  BASEBALL SIZE.  THIS STORM WAS LOCATED 6 MILES NORTHEAST OF WOODS
  HEIGHTS...OR 8 MILES SOUTHEAST OF LAWSON...AND MOVING EAST AT 45
  MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
  RAY AND WESTERN CARROLL COUNTIES...INCLUDING THE TOWNS OF RAYVILLE
  AND KNOXVILLE.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

LAT...LON 3945 9420 3927 9414 3930 9364 3957 9354

$$

KOCH
1 follow-up statement
000 
WWUS53 KEAX 121556
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
955 AM CST SUN MAR 12 2006

MOC033-177-121605-
/O.EXP.KEAX.SV.W.0006.000000T0000Z-060312T1600Z/
CARROLL MO-RAY MO-
955 AM CST SUN MAR 12 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN RAY AND WESTERN
CARROLL COUNTIES HAS BEEN ALLOWED TO EXPIRE...

AT 951 AM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

LAT...LON 3945 9420 3927 9414 3930 9364 3957 9354

$$

KOCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 4:15 AM CST, 5 hours 8 minutes earlier.

Area forecast discussion, Mar 12, 4:15 AM CST, 5 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
415 AM CST SUN MAR 12 2006

.DISCUSSION...

COMPLEX WEATHER SCENARIO IS UNFOLDING TODAY WITH THE MAKINGS FOR A
SEVERE WEATHER OUTBREAK ACROSS PORTIONS OF THE FORECAST AREA. A
VIGOROUS MID/UPPER LEVEL TROUGH WILL TRACK ACROSS THE CENTRAL PLAINS
AND HEAD TOWARD NORTHWEST MISSOURI THIS AFTERNOON. MEANWHILE...AT
THE SURFACE A WARM FRONT WILL SURGE NORTHWARD THROUGH CENTRAL
MISSOURI FROM ITS CURRENT LOCATION OVER SOUTHERN MISSOURI. A DRY
LINE WILL ALSO HEAD EAST FROM EASTERN KANSAS DURING THE AFTERNOON.
STRONG DIFFLUENCE WILL DEVELOP ALOFT IN RESPONSE TO A 140KT+ UPPER
JET.

CURRENTLY A FEW RADAR ECHOES HAVE BEEN NOTED OVER THE SOUTHEAST
PORTION OF THE FORECAST AREA...IN ASSOCIATION WITH INCREASING MID
LEVEL ISENTROPIC LIFT. HAVE INCLUDED A LOW END CHANCE OF SCATTERED
SHOWERS AND THUNDERSTORMS THIS MORNING AS THE AREA OF ISENTROPIC
LIFT SPREADS NORTHWARD.

ATTENTION THEN TURNS TO CONVECTIVE INITIATION THIS AFTERNOON. AM
ANTICIPATING AN AREA OF CONVECTION TO DEVELOP FROM THE WARM FRONT
AND SOUTH ALONG THE LEADING EDGE OF THE ADVANCING DRYLINE BEGINNING
IN THE EARLY AFTERNOON. MANY FAVORABLE SEVERE WEATHER
PARAMETERS ARE FORECAST TO BE IN PLACE SO IT SHOULDNT TAKE LONG FOR
STORMS TO BECOME SEVERE ONCE THEY DEVELOP. THERE IS A DEFINITE LARGE
HAIL AND DAMAGING WIND THREAT WITH THE ANTICIPATED SUPERCELLULAR
STORMS...AND A TORNADIC THREAT ESPECIALLY NEAR THE WARM FRONT WHERE
LOW LEVEL WINDS WILL BE MORE BACKED AND EHI VALUES REACH THE 3 TO 4
RANGE. MAIN NEGATIVE FACTOR THE STORMS MUST OVERCOME IS THE
EXCEPTIONAL SHEAR MAGNITUDE...WHICH IS PROGGED TO BE IN EXCESS OF 80
KNOTS FROM 0-6KM ACROSS NORTHERN MISSOURI. THE MOVEMENT OF THE WARM
FRONT THIS MORNING WILL WARRANT WATCHING...AS ANY SLOWER MOVEMENT
THAN PROGGED BY THE EARLIER MODEL RUNS WOULD SHIFT THE
SEVERE/TORNADIC THREAT FURTHER SOUTH THAN NORTHERN MISSOURI. STORMS
ARE THEN ANTICIPATED TO DEVELOP INTO A SQUALL LINE THAT WILL TRACK
EAST/NORTHEAST ACROSS THE REMAINDER OF THE FORECAST AREA THIS
EVENING.

THE TRAILING COLD FRONT WILL SWING ACROSS THE FORECAST AREA AFTER
MIDNIGHT AND INTO THE EARLY MORNING HOURS MONDAY. CANT RULE OUT
SOME LIGHT PRECIPITATION ON THE BACKSIDE OF THE DEPARTING
SYSTEM...MAINLY OVER NORTHER MISSOURI MONDAY.
OTHERWISE...TEMPERATURES WILL COOL SIGNIFICANTLY TONIGHT AND
ACTUALLY HEAD BACK TOWARD NORMAL FOR THE FIRST PART OF THE WORK WEEK.

STOFLET

&&

.PREV DISCUSSION...

335 PM SAT...
DURING THE LAST TWO HOURS CONVECTION HAS INCREASED IN COVERAGE AND
INTENSITY ALONG A PREFRONTAL TROUGH/DRYLINE FROM NORTHEAST OKLAHOMA
THROUGH NORTHEAST MISSOURI. SURFACE DEWPOINTS FROM BUTLER TO SEDALIA
TO QUINCY ILLINOIS ARE IN THE LOWER TO MID 50S...YIELDING 100MB
MIXED LAYER CAPES BETWEEN 1000 AND 2000 J/KG. STORMS IN THE
CLINTON...SEDALIA...BOONVILLE AND MOBERLY AREAS WILL BE MONITORED
FOR ELEVATED REFLECTIVITY CORES AND SIGNS OF MID LEVEL ROTATION
DURING THE NEXT COUPLE OF HOURS. LARGE HAIL IS THE MAIN THREAT.

TOMORROW HAS THE POTENTIAL TO BE A SIGNIFICANT SEVERE WEATHER DAY
FOR MUCH OF THE PLEASANT HILL FORECAST AREA. THE GFS AND NAM HAVE
BEEN CONSISTENT DURING THE LAST SEVERAL RUNS WITH THE EJECTION OF A
POTENT UPPER SHORTWAVE. BY EARLY AFTERNOON THE JUNCTION OF A
RETREATING WARM FRONT AND AN ADVANCING DRYLINE NEAR THE KANSAS
MISSOURI BORDER WILL PROVIDE THE TRIGGER FOR CONVECTIVE DEVELOPMENT.
LOW LEVEL STRATUS ALONG AND NORTH OF THE WARM FRONT TOMORROW MORNING
AND SOME UNCERTAINTY ON THE POSITION OF THE WARM FRONT ARE THE MAIN
COMPLICATING FACTORS BECAUSE INSTABILITY MAY BE A BIT QUESTIONABLE
GIVEN THE EXTREME LEVELS OF SHEAR. BUT AT THIS TIME...IT APPEARS
THAT INSTABILITY WILL BE SUFFICIENT OVER NORTHERN AND CENTRAL
MISSOURI TO SUSTAIN UPRIGHT CONVECTION...EVEN WITH 0-6KM BULK
SHEAR VALUES BETWEEN 70 AND 90KTS.

OF PARTICULAR INTEREST TOMORROW WILL BE STORMS THAT TRACK ALONG THE
WARM FRONT WHERE LCLS WILL BE 1500 METERS OR LOWER AND 0-1KM SHEAR
VALUES LOCALLY ENHANCED. GIVEN ENOUGH INSTABILITY...SIGNIFICANT
TORNADOES WILL BE POSSIBLE. THE GFS HAS BEEN ROUTINELY FURTHER NORTH
WITH THE FRONTAL POSITION THAN THE NAM. THE PREVALENCE OF STRATUS IN
THE MORNING MAY HAVE AS MUCH TO DO WITH WHERE THE FRONT ENDS UP
TOMORROW AFTERNOON THAN SYNOPTIC FORCING...BUT AT THIS TIME
LOCATIONS NORTH OF INTERSTATE 70 FROM BETHANY EASTWARD APPEAR TO
HAVE THE BEST CHANCE FOR SIGNIFICANT TORNADOES IF THE MID LEVEL
SHEAR IS NOT TOO STRONG TO TEAR STORMS APART.

VERY LARGE HAIL IS ANOTHER POTENTIAL HAZARD AS COLD AIR ALOFT MOVES
INTO THE CENTRAL UNITED STATES. MID LEVEL LAPSE RATES TOMORROW ARE
MORE IMPRESSIVE THAN THEY ARE TODAY SINCE THE COLD POOL OVER THE
GREAT BASIN WILL TRANSLATE EASTWARD DURING THE NEXT 24 HOURS.

KOCH

MAIN CONCERN IN DAYS 4 THROUGH 7 IS THE SYSTEM MOVING THROUGH
MID-WEEK. HAVE SLIGHT CHANCE POPS ACROSS NORTHERN SECTIONS OF
MISSOURI AT THE MOMENT...BUT LATER SHIFTS WILL PROBABLY BE
INCREASING THE CHANCES IF THE MODELS ARE CONSISTENT IN THE NEXT RUN
OR TWO. HAVE ALSO CUT TEMPS BACK THURSDAY AND FRIDAY. ECMWF AND GFS
SHOW STRONG COLD AIR ADVECTION ON BACK OF THE EXITING LOW PRESSURE
SYSTEM. LIKEWISE TEMPS MAY BE LOWERED FURTHER IF THE MODELS SHOW
SOME CONSISTENCY.

NRR

1149 AM SAT...
...MESOSCALE DISCUSSION...
VISIBLE SATELLITE IMAGERY/SURFACE OBSERVATIONS CONTINUE TO SHOW
QUALITY GULF MOISTURE RETURN OCCURRING WITHIN WARM SECTOR AIRMASS
FROM THE OZARKS INTO CENTRAL MISSOURI. FOCUS FOR THIS AFTERNOON WILL
REMAIN CONFINED TO THE FAR SOUTHEASTERN PORTIONS OF THE CWA...AS
ADVANCING DRYLINE/PREFRONTAL TROUGH WILL EFFECTIVELY STABILIZE AREAS
WEST OF A HARRISONVILLE TO KIRKSVILLE LINE.

12Z SOUNDING FROM KSGF SHOWS THAT A PRONOUNCED ELEVATED MIXED LAYER
HAD ADVECTED EASTWARD FROM THE PLAINS...WITH NEARLY DRY ADIABATIC
LAPSE RATES PRESENT IN A DEEP LAYER FROM 850 TO 670MB. MEANWHILE...
STRONG SURFACE HEATING HAS ALLOWED TEMPERATURES TO SURGE INTO THE
MID 70S WITHIN THE WARM SECTOR...WHILE DEWPOINTS HAVE ALSO RISEN
INTO THE UPPER 50S. WELL DEFINED CUMULUS STREETS CHARACTERIZE THE
CAPPED...BUT INCREASINGLY UNSTABLE BOUNDARY LAYER THAT NOW EXTENDS
FROM THE GULF OF MEXICO INTO CENTRAL MISSOURI.

WITH MLCIN RAPIDLY DIMINISHING...IT WOULD APPEAR THAT INITIATION MAY
OCCUR AS EARLY AS 18-20Z. WATER VAPOR IMAGERY SHOWS A VIGOROUS MID
LEVEL SPEED MAX AIDING IN THE RAPID DEEPENING OF AN EMBEDDED
SHORTWAVE TROUGH OVER EASTERN OKLAHOMA. VISIBLE SATELLITE CONFIRMS
THIS ANALYSIS WITH A RAPIDLY EXPANDING DEEP ACCAS FIELD FROM THE RED
RIVER TO NEAR TULSA.

VEERED BOUNDARY LAYER FLOW OVER THE SOUTHERN CWA WILL BE THE PRIMARY
INHIBITING FACTOR THIS AFTERNOON...LIMITING LOW LEVEL CONVERGENCE.
LOW LEVEL MOIST AXIS APPEARS TO ALSO BE RUNNING A GOOD 50-75 MILES
SOUTH OF THE CWA. IF STORMS CAN DEVELOP ALONG THE NORTHERN PERIPHERY
OF THE LOW LEVEL MOIST AXIS...LARGE HAIL APPEARS TO BE THE PRIMARY
THREAT WITH SUPERCELL STRUCTURES EXPECTED. AREAS ALONG AND EAST OF A
BUTLER TO MARSHALL TO MACON LINE WILL CONTINUE TO BE MONITORED
THROUGH THE AFTERNOON HOURS.

BOOKBINDER

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.

WFO EAX
Hazardous weather outlook, Mar 12, 5:57 AM CST, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
557 AM CST SUN MAR 12 2006

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-131200-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
557 AM CST SUN MAR 12 2006

...SEVERE WEATHER OUTBREAK EXPECTED THIS AFTERNOON AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

SEVERE WEATHER OUTBREAK EXPECTED THIS AFTERNOON AND EVENING...WITH
STORMS CAPABLE OF PRODUCING LARGE LONG-TRACKED TORNADOES...DAMAGING
WINDS...AND LARGE HAIL. AREAS UNDER THE GREATEST THREAT WILL BE ALONG
AND NORTH OF THE MISSOURI RIVER.

A VIGOROUS UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE CENTRAL
PLAINS TODAY AND FOCUS TOWARD THE NORTHERN HALF OF MISSOURI THIS
AFTERNOON. A SURFACE WARM FRONT WILL SURGE NORTHWARD ACROSS CENTRAL
MISSOURI BY THE AFTERNOON...WHILE A DRY LINE WILL HEAD EAST FROM
EASTERN KANSAS. THESE BOUNDARIES WILL OUTLINE THE AREA PRIMED FOR
SEVERE WEATHER THIS AFTERNOON AND EVENING. SOME SCATTERED STORMS
PRODUCING LARGE HAIL MAY DEVELOP THIS MORNING INTO FAR EASTERN
KANSAS AND WESTERN MISSOURI...BUT THE WIDESPREAD SEVERE STORMS ARE
ANTICIPATED TO BEGIN DEVELOPING EARLY THIS AFTERNOON. ONCE STORMS
INITIATE THIS AFTERNOON...THEY WILL LIKELY TAKE ON SEVERE
CHARACTERISTICS QUITE RAPIDLY...INCLUDING VERY LARGE HAIL AND
DAMAGING STRAIGHT LINE WINDS. SOME OF THE STORMS COULD PRODUCE STRONG
TO VIOLENT TORNADOES...ESPECIALLY IN THE VICINITY OF THE WARM FRONT
ANTICIPATED TO BE ACROSS NORTHERN MISSOURI.

THIS IS A POTENTIALLY DANGEROUS WEATHER SITUATION. SIGNIFICANT SEVERE
WEATHER...INCLUDING THE POSSIBILITY OF DESTRUCTIVE TORNADOES...IS
EXPECTED TO DEVELOP ACROSS THE AREA THIS AFTERNOON AND EVENING. PERSONS
ARE URGED TO PREPARE NOW...AND BE READY TO REACT QUICKLY SHOULD A
WARNING BE ISSUED FOR YOUR AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED ACROSS THE OUTLOOK AREA THIS
AFTERNOON AND EVENING.

STOFLET

In the hours before

Special weather statement, Mar 12, 7:42 AM CST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
742 AM CST SUN MAR 12 2006

KSZ025-102>105-MOZ020-028-121445-
ATCHISON-BUCHANAN-DONIPHAN-JOHNSON-LEAVENWORTH-PLATTE-WYANDOTTE-
742 AM CST SUN MAR 12 2006

...SIGNIFICANT WEATHER ALERT FOR ATCHISON...BUCHANAN...DONIPHAN...
JOHNSON...LEAVENWORTH...PLATTE AND WYANDOTTE COUNTIES UNTIL 845 AM
CST...

AT 739 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS JUST SOUTH OF TOPEKA AND
LAWRENCE...MOVING NORTHEAST AT 50 MPH. THESE STORMS HAVE PRODUCED
SEVERAL REPORTS OF HAIL BETWEEN THE SIZE OF QUARTERS AND GOLFBALLS.

PEOPLE IN
ATCHISON...BUCHANAN...DONIPHAN...JOHNSON...LEAVENWORTH...PLATTE AND
WYANDOTTE COUNTIES...INCLUDING THE CITIES OF KANSAS CITY...SAINT
JOSEPH...ATCHISON...AND LEAVENWORTH...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LARGE DAMAGING HAIL UP TO GOLF BALL SIZE IS POSSIBLE WITH THESE
STORMS.

KOCH
Local storm report, Mar 12, 8:36 AM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
836 AM CST SUN MAR 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0833 AM     HAIL             BASEHOR                 39.13N 94.93W
03/12/2006  E2.75 INCH       LEAVENWORTH        KS   EMERGENCY MNGR

&&

HUDSON
Local storm report, Mar 12, 8:37 AM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
837 AM CST SUN MAR 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 AM     TSTM WND DMG     RENO                    39.05N 95.12W
03/12/2006                   LEAVENWORTH        KS   EMERGENCY MNGR

            STRUCTURAL DAMAGE REPORTED IN THE RENO AREA...POSSIBLE
            TORNADO. ONE PERSON REPORTED MISSING AT THIS TIME. CORN
            STALKS VISIBLE FALLING FROM THE SKY. REPORTED BY
            LEAVENWORTH COUNTY EMD

&&

HUDSON
Special weather statement, Mar 12, 8:49 AM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
849 AM CST SUN MAR 12 2006

KSZ102-104-MOZ013-020>022-028>030-121515-
BUCHANAN-CALDWELL-CLAY-CLINTON-DE KALB-DONIPHAN-PLATTE-RAY-WYANDOTTE-
849 AM CST SUN MAR 12 2006

...SIGNIFICANT WEATHER ALERT FOR BUCHANAN...CLAY...CLINTON...
NORTHEASTERN WYANDOTTE...PLATTE...SOUTHERN DEKALB...SOUTHERN
DONIPHAN...SOUTHWESTERN CALDWELL AND WESTERN RAY COUNTIES UNTIL 915
AM CST...

AT 848 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
A CLUSTER OF SEVERE THUNDERSTORMS NEAR OVER THE NORTHERN KANSAS CITY
METRO...AND ANOTHER SEVERE STORM WEST OF ATCHISON KANSAS. BOTH
STORMS ARE MOVING EAST AT 45 MPH...AND HAVE PRODUCED HAIL TO THE
SIZE OF BASEBALLS.

PEOPLE IN BUCHANAN...CALDWELL...CLAY...CLINTON...DEKALB...DONIPHAN...
PLATTE...RAY AND WYANDOTTE COUNTIES...INCLUDING THE CITIES OF LAKE
WAUKOMIS...PLATTE WOODS...HOUSTON LAKE...WEATHERBY LAKE...
PARKVILLE...RIVERSIDE...NORTHMOOR...OAKVIEW...GLADSTONE AND
CLAYCOMO...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

LARGE DAMAGING HAIL UP TO GOLF BALL SIZE IS EXPECTED WITH THIS STORM.

KOCH
Local storm report, Mar 12, 8:56 AM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
856 AM CST SUN MAR 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 AM     HAIL             2 NW PARKVILLE          39.22N 94.70W
03/12/2006  M1.00 INCH       PLATTE             MO   TRAINED SPOTTER

            I-435 AND 45 HWY

0846 AM     HAIL             WEATHERBY LAKE          39.24N 94.70W
03/12/2006  E1.75 INCH       PLATTE             MO   LAW ENFORCEMENT

            I-435 AND 152 HWY

0850 AM     HAIL             PARKVILLE               39.20N 94.67W
03/12/2006  E1.75 INCH       PLATTE             MO   TRAINED SPOTTER

            GOLFBALL HAIL REPORTED NEAR 9 AND 45 IN PARKVILLE

&&

HUDSON

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 8:37 AM CSTSevere Thunderstorm WarningEAXClay, Jackson, Platte38 min
Mar 12, 8:41 AM CSTSevere Thunderstorm WarningEAXBuchanan, Platte34 min
Mar 12, 8:59 AM CSTSevere Thunderstorm WarningEAXClay, Jackson, Lafayette, Ray31 min
Mar 12, 9:12 AM CSTSevere Thunderstorm WarningEAXBuchanan, Platte33 min
Mar 12, 9:20 AM CSTTornado WarningEAXRay25 min
Mar 12, 9:35 AM CSTTornado WarningEAXCarroll, Ray, Saline40 min
Mar 12, 9:41 AM CSTSevere Thunderstorm WarningEAXAndrew, DeKalb, Gentry34 min
Mar 12, 9:44 AM CSTSevere Thunderstorm WarningEAXCarroll, Chariton, Livingston31 min
Mar 12, 10:00 AM CSTTornado WarningEAXCarroll, Chariton, Saline30 min
Mar 12, 10:14 AM CSTSevere Thunderstorm WarningEAXAndrew, Holt, Nodaway31 min
Mar 12, 10:16 AM CSTSevere Thunderstorm WarningEAXChariton, Macon, Randolph44 min
Mar 12, 10:18 AM CSTSevere Thunderstorm WarningEAXDaviess, Grundy, Harrison, Mercer42 min
Mar 12, 10:26 AM CSTTornado WarningEAXChariton, Randolph34 min
Mar 12, 10:30 AM CSTSevere Thunderstorm WarningEAXBuchanan, Platte30 min
Mar 12, 10:58 AM CSTTornado WarningEAXAndrew, Buchanan, Clinton, DeKalb32 min
Mar 12, 11:17 AM CSTSevere Thunderstorm WarningEAXDeKalb, Gentry28 min
Mar 12, 11:36 AM CSTSevere Thunderstorm WarningEAXDaviess, Harrison39 min
Mar 12, 2:00 PM CSTTornado WarningEAXPlatte30 min
Mar 12, 2:08 PM CSTTornado WarningEAXBates, Cass52 min
Mar 12, 2:16 PM CSTTornado WarningEAXClay, Jackson, Platte, Ray29 min
Mar 12, 2:34 PM CSTTornado WarningEAXBates41 min
Mar 12, 2:43 PM CSTTornado WarningEAXClay, Ray32 min
Mar 12, 2:46 PM CSTTornado WarningEAXBates, Cass, Henry, Johnson44 min
Mar 12, 3:01 PM CSTTornado WarningEAXBates, Henry44 min
Mar 12, 3:09 PM CSTTornado WarningEAXCaldwell, Carroll, Livingston, Ray36 min
Mar 12, 3:15 PM CSTTornado WarningEAXCooper, Johnson, Lafayette, Pettis, Saline45 min
Mar 12, 3:35 PM CSTTornado WarningEAXHenry, Johnson, Pettis40 min
Mar 12, 3:40 PM CSTSevere Thunderstorm WarningEAXLinn, Livingston35 min
Mar 12, 3:53 PM CSTTornado WarningEAXCooper, Howard, Pettis, Saline37 min
Mar 12, 4:04 PM CSTTornado Warning EmergencyEAXPettis26 min
Mar 12, 4:21 PM CSTTornado WarningEAXCooper39 min
Mar 12, 4:28 PM CSTTornado WarningEAXHoward32 min
Mar 12, 4:38 PM CSTSevere Thunderstorm WarningEAXClay, Platte37 min
Mar 12, 4:40 PM CSTSevere Thunderstorm WarningEAXPlatte19 min
Mar 12, 4:49 PM CSTTornado WarningEAXRandolph24 min
Mar 12, 4:56 PM CSTSevere Thunderstorm WarningEAXClay, Clinton20 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.